Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 37, NWS Quad Cities, IA

June 12, 2008Cedar County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 12, 2008, 9:24 PM CDT for Cedar County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 9:24 PM CDT (02:24 UTC)
Expired
Jun 13, 2008, 3:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Cedar County, IA

The radar

The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 2:00 AM CDTFLOOD5 Nne Atalissa, IAFLOOD WATERS FROM THE CEDAR RIVER BEGAN FLOWING OVER I-80 NEAR MILE MARKER 266. PROVIDED BY IOWA DEPT OF PUBLIC SAFETY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2008-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2008-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 192 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3526 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
192 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
5.4
Supercell composite
26.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 130225
FFWDVN
IAC031-130830-
/O.NEW.KDVN.FF.W.0037.080613T0224Z-080613T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
924 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF TIPTON...

* UNTIL 330 AM CDT FRIDAY

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. NUMEROUS   
  THUNDERSTORMS WERE MOVING INTO THE COUNTY FROM THE SOUTHWEST.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STANWOOD...
  MECHANICSVILLE...CLARENCE AND BENNETT

ADDITIONAL RAINFALL OF AT LEAST 1 TO 3 INCHES IS EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.

LAT...LON 4194 9093 4162 9091 4162 9135 4193 9135
TIME...MOT...LOC 0224Z 270DEG 0KT 4212 9126 4161 9126

$$
HAASE
1 follow-up statement
000 
WGUS73 KDVN 130836
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 AM CDT FRI JUN 13 2008

IAC031-130844-
/O.EXP.KDVN.FF.W.0037.000000T0000Z-080613T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CEDAR IA-
334 AM CDT FRI JUN 13 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CEDAR COUNTY...

AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN THREAT HAS SHIFTED EAST OF THE PREVIOUSLY WARNED 
AREA...THUS THE FLASH FLOOD WARNING FOR CEDAR COUNTY HAS BEEN 
ALLOWED TO EXPIRE. 

LAT...LON 4194 9093 4162 9091 4162 9135 4193 9135
TIME...MOT...LOC 0224Z 180DEG 0KT 4211 9126 4160 9126

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:15 PM CDT, 6 hours 9 minutes earlier.

Area forecast discussion, Jun 12, 3:15 PM CDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT THU JUN 12 2008

.DISCUSSION...
ONGOING RECORD BREAKING FLOODING EVENT WILL TRY AND MAKE THIS
CONCISE. WE ARE IN THE MIDST FOR MUCH IF NOT MOST OF THE FORECAST
AREA TO EXPERIENCE A FLOODING EVENT THAT WILL LIKELY SURPASS THE
INFAMOUS FLOOD OF 1993 OVER THE NEXT SEVERAL DAYS WITH WIDESPREAD
SEVERE IMPACTS.

TONIGHT INTO FRIDAY...NOWCAST TOOLS SUPPORT SUITE OF SOLUTIONS FOR SE
2/3 TO 3/4 AREA TO EXPERIENCE ADDITIONAL HEAVY RAIN AMOUNTS OF 1 TO 3
INCHES WITH TROPICAL CONDITIONS AND PW/S OF NEAR 2 INCHES SUGGESTING
LOCALIZED 4 TO 5 INCH RAIN AMOUNTS POSSIBLE ON TOP OF THE RECORD
BREAKING FLOODING OCCURRING ON THE CEDAR AND IOWA RIVERS THAT ARE 3
TO 6+ FEET ABOVE 100 TO 150 RECORD CRESTS. THIS EQUATES TO ROUGHLY
500 PLUS YEAR RIVER FLOODING. THE WAPSIPINICON RIVER TO EXPERIENCE
NEAR RECORD TO RECORD FLOODING WITH LOCATIONS BETWEEN ANAMOSA AND
DEWITT APPROACHING 100 YEAR FLOODING.  THE LOWER HALF OR MORE OF THE
MISSISSIPPI RIVER ALSO TO REACH NEAR RECORD TO RECORD FLOODING ALONG
AND SOUTH OF THE QUAD CITIES. UPPED POPS TO CATEGORICAL WITH SOME
SEVERE RISK THIS EVENING..MAINLY FOR DAMAGING WINDS OF 70 MPH AS
BOWING SEGMENTS TO EVOLVE EARLY TO MID PM WITH SOME HP SUPERCELLS AND
ISOLATED TORNADOES POSSIBLE INITIALLY FROM 3 PM UNTIL ROUGHLY 8 PM.
RAINFALL RATES OF 2 TO 3 INCHES AN HOUR WILL MAKE FOR SERIOUS FLASH
FLOODING RISK WHICH HAS BEEN ALREADY OCCURRING SINCE LAST NIGHT WITH
ALL THE AREA IN FLASH FLOOD WATCHES TONIGHT AND SE 2/3 LASTING INTO
FRIDAY MORNING. FRIDAY AFTERNOON...RAIN TO END SE 1/3 WITH LIGHT
ADDITIONAL AMOUNTS THERE WITH SOME PARTIAL CLEARING LATE PM NW 1/2.
HIGH TEMPERATURES WITH LOTS OF CLOUDS TO STAY IN THE MID/UPPER 70S.

FRIDAY NIGHT INTO SATURDAY NIGHT...QUIET AND SEASONAL WITH HIGHS
UPPER 70S TO LOWER 80S AND LOWS IN UPPER 50S TO LOWER 60S.  SOME
ISOLATED SHRA TO TSRA MAY OCCUR ALONG HIGHWAY 20 LATE PM WITH WEAK
SURFACE CONVERGENCE AND CONVECTIVE TEMPERATURES REACHED INTO THE
EVENING AND OVERNIGHT HOURS.

SUNDAY...YESTERDAY/S CONCERN IS UNFORTUNATELY VERIFYING. ALL 12Z
SOLUTIONS POINTING TOWARD ANOTHER MODERATE TO HEAVY CONVECTIVE RAIN
EVENT IN FAST NW UPPER LEVEL FLOW WITH LOCAL TOOLS USING HIGH
MOISTURE AND FORCING LEVELS FOR THIS TYPE REGIME SUGGESTING AREAS OF
1 TO 3 PLUS INCHES THAT WOULD HAVE TREMENDOUS IMPACTS IF FALLS ON
EAST CENTRAL IOWA. THESE LOCATIONS AND TIMING WILL BE BETTER
CLARIFIED NEXT 24 HOURS AND ADDITIONAL IMPACTS ON OUR RECORD
FLOODING. UPPED POPS TO MODERATE TO HIGH CHANCE WITH ONLY MODERATE
AMOUNTS OF RAIN ATTM.

MONDAY THROUGH THURSDAY...SEASONALLY STRONG CANADIAN HIGH PRESSURE
TO KEEP REST OF PERIOD COOL AND DRY (OR AT LEAST SOME DRYING OF
OUR WET CONDITIONS).  HIGH TEMPERATURES IN THE 70S WITH LOWS IN
LOWER TO MIDDLE 50S.  SOME POTENTIAL FOR ANOTHER SIGNIFICANT RAIN
EVENT LATE THURSDAY INTO FRIDAY..HAVE LEFT THURSDAY DRY ATTM UNTIL
TIMING OF THIS NEXT EVENT HAS GREATER CONFIDENCE.  ..NICHOLS..

&&

.AVIATION...
VERY ACTIVE PERIOD THROUGH THE NEXT 24 HOURS AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA.  MAINLY VFR CONDITIONS ARE EXPECTED
OUTSIDE OF THUNDERSTORMS.  WITHIN THUNDERSTORMS CIGS CAN DROP INTO
THE MVFR CATEGORY...AND VISIBILITIES TO IFR IN HEAVY RAIN.  STORMS
HAVE BEEN REGENERATING SINCE 18Z...AND SHOULD CONTINUE THROUGH MID
EVENING. THERE WILL BE NEW DEVELOPMENT AFTER 09Z FRIDAY MORNING TO
AFFECT MAINLY KMLI AND KBRL AS A FRESH WAVE MOVES NORTH INTO THE
AREA.    ..LE..

&&

.HYDROLOGY...
RECORD...HISTORICAL RIVER FLOODING AND FLASH FLOODING ONGOING WITH
CATASTROPHIC IMPACTS WITH LIFE THREATENING CONDITIONS UNFOLDING NEXT
72 TO 96+ HOURS.  ADJUSTING MANY RIVER LEVELS AS ADDITIONAL RAINS AND
RUNOFF ADD TO RAPIDLY RISING RIVER LEVELS.  AGAIN...THIS FLOODING
EVENT IS GREATER THAN THE FLOOD OF 1993 FOR MUCH IF NOT MOST OF THE
FORECAST AREA. SEE HYDROLOGIC PRODUCTS FOR FURTHER INFORMATION.
..NICHOLS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH TONIGHT FOR
     BENTON-BUCHANAN-CEDAR-DELAWARE-DUBUQUE-
     IOWA-JACKSON-JOHNSON-JONES-LINN.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR
     CLINTON-DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH TONIGHT FOR JO DAVIESS.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-
     MERCER-ROCK ISLAND-STEPHENSON-WHITESIDE.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR HENRY-
     BUREAU-PUTNAM-HENDERSON-WARREN-HANCOCK-MCDONOUGH.

MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLARK-SCOTLAND.

&&

NICHOLS/LE
Hazardous weather outlook, Jun 12, 4:59 AM CDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 AM CDT THU JUN 12 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
459 AM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A POTENTIALLY SIGNIFICANT SEVERE WEATHER AND FLASH FLOOD EVENT IS
EXPECTED TODAY INTO TONIGHT ACROSS THE OUTLOOK AREA. THE MORE
SUNSHINE AND INSTABILITY THAT OCCURS THE GREATER THE SEVERE RISK.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS GREATER THAN
70 MPH...BUT A COUPLE OF TORNADOES AND LARGE HAIL IS ALSO POSSIBLE.
IN ADDITION ...HEAVY RAINS OF AT LEAST 1 TO 3 INCHES IN A SHORT
PERIOD OF TIME WILL CAUSE SERIOUS FLASH FLOODING. THIS AMOUNT OF
RAIN MAY EITHER AGGRAVATE OR WORSEN RIVER FLOODING THAT IS ALREADY
AT RECORD LEVELS AT SOME LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE WILL BE A CHANCE OF A FEW THUNDERSTORMS SATURDAY AND SUNDAY
MAINLY NORTH OF INTERSTATE 80. SEVERE WEATHER IS NOT ANTICIPATED.

MODERATE TO MAJOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER
WITH MODERATE TO RECORD FLOODING ON MANY EASTERN IOWA AND NORTHWEST
ILLINOIS TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE
LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ESPECIALLY THIS AFTERNOON AND
EVENING.

HAASE

In the hours before

Local storm report, Jun 12, 8:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
06/12/2008  M5.15 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN PAST 24 HOURS.

&&

15
Local storm report, Jun 12, 8:37 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
837 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             ROCK ISLAND             41.48N 90.58W
06/12/2008  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

0834 PM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
06/12/2008  M2.25 INCH       BENTON             IA   TRAINED SPOTTER

0836 PM     HAIL             MOLINE                  41.49N 90.49W
06/12/2008  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

&&

15
Local storm report, Jun 12, 8:38 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
838 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       ROCK ISLAND             41.48N 90.58W
06/12/2008  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            RAINFALL SINCE 8 PM

&&

15
Local storm report, Jun 12, 8:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
857 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 AM     HEAVY RAIN       LADORA                  41.76N 92.19W
06/12/2008  M3.80 INCH       IOWA               IA   TRAINED SPOTTER

            RAIN HAVE STOPPED AT THIS TIME.

0906 AM     HAIL             3 E DELMAR              42.00N 90.55W
06/12/2008  E1.00 INCH       CLINTON            IA   LAW ENFORCEMENT

            OCCURRING RIGHT NOW.

0912 AM     HAIL             CHARLOTTE               41.96N 90.47W
06/12/2008  M1.00 INCH       CLINTON            IA   LAW ENFORCEMENT

0917 AM     HEAVY RAIN       1 S MARENGO             41.78N 92.07W
06/12/2008  M2.50 INCH       IOWA               IA   TRAINED SPOTTER

            RAINFAL TOTAL SO FAR. RAIN HAS STOPPED FOR NOW.

0927 AM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
06/12/2008  M3.05 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL SO FAR. RAINFALL HAS STOPPED FOR NOW.

0937 AM     HEAVY RAIN       BELLE PLAINE            41.90N 92.27W
06/12/2008  M2.00 INCH       BENTON             IA   TRAINED SPOTTER

            TOTAL SO FAR. RAIN HAS STOPPED FOR NOW.

1003 AM     FLASH FLOOD      4 SW VAN HORNE          41.97N 92.15W
06/12/2008                   BENTON             IA   TRAINED SPOTTER

            PRARIE CREEK IS WELL OUT OF ITS BANKS BY ABOUT 3 FEET. IS
            FLOODING SEVERL NEARBY CROP FIELDS.

1003 AM     HEAVY RAIN       4 SW VAN HORNE          41.97N 92.15W
06/12/2008  M2.54 INCH       BENTON             IA   TRAINED SPOTTER

            24 HOUR RAINFALL ENDING AT 9 AM.

1220 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
06/12/2008  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            SINCE 12 PM. STILL RAINING. STORM TOTAL NOW 4.05 INCHES.

0110 PM     HEAVY RAIN       W NORWAY                41.90N 91.93W
06/12/2008  M1.48 INCH       BENTON             IA   TRAINED SPOTTER

            TOTAL RAINFALL FROM 7 AM TILL NOW. STILL RAINING.

0130 PM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
06/12/2008  M1.39 INCH       LINN               IA   TRAINED SPOTTER

            1.39 INCHES IN THE LAST 90 MINUTES. 12 HOUR TOTAL 4.48.

0135 PM     TSTM WND DMG     PRESTON                 42.05N 90.40W
06/12/2008                   JACKSON            IA   EMERGENCY MNGR

            LARGE 12 INCH TREE LIMB DOWN ON A HOUSE.

0137 PM     HAIL             PRESTON                 42.05N 90.40W
06/12/2008  M0.50 INCH       JACKSON            IA   TRAINED SPOTTER

            SPOTTER ALSO REPORTED HEAVY RAIN AND ESTIMATED 40 TO 50
            MPH WINDS.

0206 PM     FLASH FLOOD      DYERSVILLE              42.48N 91.12W
06/12/2008                   DUBUQUE            IA   TRAINED SPOTTER

            DYERSVILLE ROAD COVERED WITH 6 INCHES OF WATER. FIRE DEPT
            CLOSING ROAD.

0230 PM     HEAVY RAIN       1 SSE CEDAR RAPIDS      41.95N 91.66W
06/12/2008  M2.50 INCH       LINN               IA   TRAINED SPOTTER

            STORM TOTAL

0238 PM     HEAVY RAIN       BERTRAM                 41.95N 91.54W
06/12/2008  M2.50 INCH       LINN               IA   TRAINED SPOTTER

            TOTAL FROM 130 AM TO 1230 PM.

0244 PM     HEAVY RAIN       2 ENE HIAWATHA          42.06N 91.65W
06/12/2008  M5.00 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL SINCE 6 AM THIS MORNING.

0310 PM     HAIL             FREEPORT                42.29N 89.63W
06/12/2008  E1.75 INCH       STEPHENSON         IL   TRAINED SPOTTER

            ALONG HIGHWAY 20 SOUTH OF FREEPORT

0310 PM     TSTM WND DMG     FREEPORT                42.29N 89.63W
06/12/2008                   STEPHENSON         IL   TRAINED SPOTTER

            12 INCH DIAMETER TREE BRANCHES DOWN. STRUCTURAL DAMAGE TO
            BUILDINGS. ALONG HIGHWAY 20 SOUTH OF FREEPORT. TIME
            ESTIMATED.

0315 PM     TSTM WND DMG     1 W FREEPORT            42.29N 89.65W
06/12/2008                   STEPHENSON         IL   LAW ENFORCEMENT

            3 TO 6 INCH DIAMETER BRANCHES DOWN WEST OF FREEPORT ON
            LAMB ROAD

0315 PM     HAIL             RIDOTT                  42.30N 89.48W
06/12/2008  M3.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            RELAYED BY LAW ENFORCEMENT. HAIL RANGED IN SIZE FROM 2.5
            TO 3 INCHES IN DIAMETER

0317 PM     HAIL             3 WNW RIDOTT            42.31N 89.52W
06/12/2008  E1.75 INCH       STEPHENSON         IL   TRAINED SPOTTER

            OCCURRING RIGHT NOW.

0325 PM     HAIL             LANGWORTHY              42.18N 91.22W
06/12/2008  E0.88 INCH       JONES              IA   TRAINED SPOTTER

0326 PM     HAIL             MONTICELLO              42.24N 91.19W
06/12/2008  E1.00 INCH       JONES              IA   TRAINED SPOTTER

0333 PM     HAIL             FARLEY                  42.44N 91.01W
06/12/2008  M1.75 INCH       DUBUQUE            IA   EMERGENCY MNGR

0535 PM     HAIL             BETTENDORF              41.56N 90.48W
06/12/2008  M0.88 INCH       SCOTT              IA   TRAINED SPOTTER

            DELAYED REPORT.

0537 PM     HAIL             PRINCETON               41.67N 90.36W
06/12/2008  E0.50 INCH       SCOTT              IA   AMATEUR RADIO

0553 PM     TORNADO          STOCKPORT               40.86N 91.83W
06/12/2008                   VAN BUREN          IA   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTED A RAIN WRAPPED TORNADO

0555 PM     HAIL             CONROY                  41.73N 92.00W
06/12/2008  M0.88 INCH       IOWA               IA   LAW ENFORCEMENT

0555 PM     HAIL             LAKE IOWA               41.63N 92.18W
06/12/2008  M0.88 INCH       IOWA               IA   LAW ENFORCEMENT

0555 PM     HAIL             LADORA                  41.76N 92.19W
06/12/2008  M0.88 INCH       IOWA               IA   LAW ENFORCEMENT

0600 PM     HAIL             WEST AMANA              41.80N 91.97W
06/12/2008  M1.00 INCH       IOWA               IA   LAW ENFORCEMENT

0614 PM     HAIL             2 WNW CEDAR RAPIDS      41.98N 91.70W
06/12/2008  E0.75 INCH       LINN               IA   TRAINED SPOTTER

            DIME SIZE HAIL. STARTED AT 614 PM AND ENDED AT 616 PM.

0616 PM     HAIL             2 W USTICK              41.88N 90.04W
06/12/2008  M0.88 INCH       WHITESIDE          IL   TRAINED SPOTTER

0617 PM     HAIL             4 NE CROTON             40.62N 91.64W
06/12/2008  M0.75 INCH       LEE                IA   TRAINED SPOTTER

0620 PM     HAIL             3 NNW CEDAR RAPIDS      42.02N 91.70W
06/12/2008  M0.25 INCH       LINN               IA   TRAINED SPOTTER

0620 PM     HAIL             2 N NORWAY              41.93N 91.92W
06/12/2008  M0.75 INCH       BENTON             IA   TRAINED SPOTTER

0622 PM     HAIL             OLDS                    41.13N 91.55W
06/12/2008  E1.75 INCH       HENRY              IA   TRAINED SPOTTER

0625 PM     HAIL             WINFIELD                41.13N 91.44W
06/12/2008  E0.25 INCH       HENRY              IA   TRAINED SPOTTER

            TIME ESTIMATED. ALSO 50 MPH WINDS.

0627 PM     HAIL             5 E CRAWFORDSVILLE      41.21N 91.44W
06/12/2008  M1.00 INCH       LOUISA             IA   TRAINED SPOTTER

0628 PM     HAIL             1 W VAN HORNE           42.01N 92.11W
06/12/2008  E0.50 INCH       BENTON             IA   TRAINED SPOTTER

            LOT OF HALF INCH HAIL.

0629 PM     HAIL             LOWELL                  40.83N 91.43W
06/12/2008  E1.00 INCH       HENRY              IA   TRAINED SPOTTER

            30 TO 40 MPH WINDS AND HEAVY RAIN.

0630 PM     HAIL             VAN HORNE               42.01N 92.09W
06/12/2008  E1.00 INCH       BENTON             IA   TRAINED SPOTTER

            ONE HALF INCH TO ONE INCH DIAMETER HAIL

0633 PM     HAIL             6 NE VAN HORNE          42.08N 92.03W
06/12/2008  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

            DIME TO NICKLE SIZE HAIL FOR PAST 2 MINUTES

0635 PM     HAIL             3 S NEW LONDON          40.88N 91.41W
06/12/2008  E0.88 INCH       HENRY              IA   TRAINED SPOTTER

0637 PM     HAIL             1 NW VINTON             42.17N 92.04W
06/12/2008  E0.88 INCH       BENTON             IA   TRAINED SPOTTER

0637 PM     HAIL             3 S VINTON              42.12N 92.03W
06/12/2008  M1.00 INCH       BENTON             IA   EMERGENCY MNGR

0643 PM     HAIL             1 E GRANDVIEW           41.28N 91.17W
06/12/2008  M0.25 INCH       LOUISA             IA   TRAINED SPOTTER

0643 PM     HAIL             WSW URBANA              42.22N 91.88W
06/12/2008  E0.50 INCH       BENTON             IA   TRAINED SPOTTER

0645 PM     HAIL             URBANA                  42.22N 91.88W
06/12/2008  E1.00 INCH       BENTON             IA   TRAINED SPOTTER

            REPORTED BY OFF DUTY METEOROLOGIST.

0646 PM     HAIL             URBANA                  42.22N 91.88W
06/12/2008  M1.00 INCH       BENTON             IA   FIRE DEPT/RESCUE

0700 PM     TSTM WND DMG     MILLEDGEVILLE           41.96N 89.78W
06/12/2008                   CARROLL            IL   EMERGENCY MNGR

            2 INCH DIAMETER LIMBS DOWN

0703 PM     HAIL             MEDIAPOLIS              41.01N 91.16W
06/12/2008  E0.50 INCH       DES MOINES         IA   TRAINED SPOTTER

0703 PM     HEAVY RAIN       MEDIAPOLIS              41.01N 91.16W
06/12/2008  M1.10 INCH       DES MOINES         IA   TRAINED SPOTTER

            RAINFALL WAS RECEIVED IN 10 MINUTES

0723 PM     HAIL             DAVENPORT               41.56N 90.60W
06/12/2008  E0.75 INCH       SCOTT              IA   TRAINED SPOTTER

            DIME SIZED HAIL. BEGAN AT 723 PM AND ENDED AT 727 PM.

0725 PM     HAIL             BLUE GRASS              41.51N 90.76W
06/12/2008  E0.75 INCH       SCOTT              IA   NWS EMPLOYEE

0726 PM     TORNADO          1 W TAYLOR RIDGE        41.38N 90.69W
06/12/2008                   ROCK ISLAND        IL   LAW ENFORCEMENT

            REPORTED ON HIGHWAY 194.

0727 PM     FLASH FLOOD      MORNING SUN             41.09N 91.25W
06/12/2008                   LOUISA             IA   TRAINED SPOTTER

            SMALL STREAMS WERE OUT OF THEIR BANKS

0732 PM     HAIL             4 SW BETTENDORF         41.52N 90.52W
06/12/2008  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

0740 PM     HAIL             NEW BOSTON              41.17N 91.00W
06/12/2008  E0.88 INCH       MERCER             IL   LAW ENFORCEMENT

0740 PM     HAIL             ROCK ISLAND             41.48N 90.58W
06/12/2008  E0.75 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            DIME HAIL RIGHT NOW WITH VERY HEAVY RAIN. STREET FLOODING
            ALSO OCCURRING.

0745 PM     HEAVY RAIN       E DAVENPORT             41.56N 90.60W
06/12/2008  E1.00 INCH       SCOTT              IA   TRAINED SPOTTER

            1 INCH OF RAIN FROM 715 PM TO 745 PM. ALSO STREET
            FLOODING. REPORTED BY SPOUSE OF NWS EMPLOYEE.

0750 PM     HEAVY RAIN       ANDALUSIA               41.44N 90.73W
06/12/2008  M3.50 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            RAIN FELL IN 1 HOUR.

0750 PM     FLASH FLOOD      ANDALUSIA               41.44N 90.73W
06/12/2008                   ROCK ISLAND        IL   TRAINED SPOTTER

            WATER 10 INCHES DEEP COVERING ALL ROADS IN TOWN. MEASURED
            3.5 INCHES OF RAIN IN 1 HOUR.

0753 PM     HAIL             4 E VINTON              42.16N 91.95W
06/12/2008  E0.25 INCH       BENTON             IA   EMERGENCY MNGR

            PEA SIZE AND LARGER SIZE HAIL.

0825 PM     HEAVY RAIN       3 NNW CEDAR RAPIDS      42.02N 91.70W
06/12/2008  M5.15 INCH       LINN               IA   TRAINED SPOTTER

            RAINFALL IN PAST 24 HOURS.

0830 PM     HAIL             ROCK ISLAND             41.48N 90.58W
06/12/2008  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

0834 PM     HEAVY RAIN       1 SSW BELLE PLAINE      41.89N 92.28W
06/12/2008  M2.25 INCH       BENTON             IA   TRAINED SPOTTER

0835 PM     HEAVY RAIN       ROCK ISLAND             41.48N 90.58W
06/12/2008  M1.00 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            RAINFALL SINCE 8 PM

0836 PM     HAIL             MOLINE                  41.49N 90.49W
06/12/2008  E0.25 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

&&

15
Local storm report, Jun 12, 9:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             5 SW MUSCATINE          41.37N 91.14W
06/12/2008  E0.88 INCH       MUSCATINE          IA   TRAINED SPOTTER

            ALSO 50 MPH WINDS.

&&

ERVIN
Local storm report, Jun 12, 9:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     HEAVY RAIN       1 W SHERRILL            42.60N 90.80W
06/12/2008  M2.10 INCH       DUBUQUE            IA   TRAINED SPOTTER

            RAINFALL SINCE 530 AM

&&

15

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:02 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Louisa, Washington26 min
Jun 12, 7:06 PM CDTSevere Thunderstorm WarningDVNDes Moines, Louisa33 min
Jun 12, 7:13 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott47 min
Jun 12, 7:16 PM CDTFlash Flood WarningDVNMuscatine, Scott6 hr
Jun 12, 8:04 PM CDTSevere Thunderstorm WarningDVNCedar, Henry, Jefferson, Johnson, Louisa, Muscatine and 1 more41 min
Jun 12, 8:43 PM CDTSevere Thunderstorm WarningDVNScott36 min
Jun 12, 9:04 PM CDTFlash Flood WarningDVNJohnson6 hr
Jun 12, 9:06 PM CDTSevere Thunderstorm WarningDVNLouisa, Muscatine, Scott24 min
Jun 12, 9:08 PM CDTFlash Flood WarningDVNWashington6 hr
Jun 12, 9:16 PM CDTFlash Flood WarningDVNJones6 hr
Jun 12, 9:18 PM CDTFlash Flood WarningDVNJefferson6 hr
Jun 12, 9:29 PM CDTSevere Thunderstorm WarningDVNMuscatine, Scott31 min
Jun 12, 9:36 PM CDTFlash Flood WarningDVNClinton6 hr
Jun 12, 9:38 PM CDTSevere Thunderstorm WarningDVNJones, Linn31 min
Jun 12, 9:49 PM CDTTornado WarningDVNClinton, Scott41 min
Jun 12, 10:21 PM CDTFlash Flood WarningDVNJackson6 hr
Jun 12, 10:30 PM CDTTornado WarningDVNClinton, Scott45 min
Jun 12, 11:23 PM CDTFlash Flood WarningDVNVan Buren6 hr
Jun 12, 11:55 PM CDTFlash Flood WarningDVNLee6 hr
Jun 13, 12:06 AM CDTRiver Flood WarningDVNDelaware, Jones15 hr
Jun 13, 1:13 AM CDTAreal Flood WarningDVNDes Moines, Henry, Louisa6 hr
Jun 13, 1:26 AM CDTAreal Flood WarningDVNMuscatine, Scott6 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.